Jump to content

Florinef & Reduce Anxiety?


redoctober
 Share

Recommended Posts

So, ever since I upped my fluid intake and started Florinef, my anxiety has been MUCH lower, no more tremors, and I can almost sleep through the night (no more waking up in a pool of sweat @ 3am). Not sure if I'm understanding this correctly...but is the Florinef giving my body a "break" from having to produce so much adrenalin/etc. to keep BP up? If so, does this mean that I might have been hypovolemic and Florinef is correcting this imbalance? I've also noticed that my stamina at the gym is much better...and my heart rate on the treadmill (walking, 3.5 mph) is 12-15 BMP less.

Just trying to make sense of these physical changes since starting Florinef 6 days ago...

Link to comment
Share on other sites

I actually split my dose... .05 in the morning, the other half mid-afternoon. My heart rate is MUCH lower (like 45-50 bpm in the evening, higher in the morning). The anxiety stuff has me curious though...I was very anxious w/tremors, dizzy, poor exercise tolerance, poor sleep, waking @ 3am, etc. just over a week ago. Much calmer now (even quit Klonopin)...so I'm trying to understand why.

Link to comment
Share on other sites

I just started taking Florinef over a month ago and I went up to .2mg in a week, felt pretty good on the .2mg and then, bang, the headache began. My doctor told me to go off it cold turkey and I then had one of the most awful potsy weeks I'd had in ages, with heart surges, dizziness, etc. I just started back on it and am up to .1mg. I think it may have helped lower my resting HR, especially in the afternoon and at night, but I am having worse heart rate surges in the morning and during exercise, which is causing increased anxiety.

Do you know if your son's anxiety is related to any unpleasant physical symptoms associated with the florinef or is it just happening on its own?

Link to comment
Share on other sites

My son has been having major adrenaline surges. He also leans a little to the anxious and worry type personality before pots, not at all what you would consider any medical or emotional issue, just a sensitive kid, a bit ADD. I believe it is the adrenaline surges are making everything really worse for him. He does do relaxation exercises but it is hard. Anyone recommend relaxation CD's that would be particularily good for a teen?

Link to comment
Share on other sites

How long did you stay on them? There is an adjustment period. It takes 4 to 6 weeks for those crazy symptoms to stop.

I had horrible anxiety in the beginning and it went away around the month mark. It stabilized my bp and hr so I could start working and driving again

Link to comment
Share on other sites

How long did you stay on them? There is an adjustment period. It takes 4 to 6 weeks for those crazy symptoms to stop.

I lasted about a month on Remeron...started getting dizzy and developed tinnitus while on it. Not sure if it was the Remeron...or POTS stuff. I only lasted about 2 weeks on Zoloft...super jittery and overwhelming anxiety.

What did you take and how did it "stabilize" your BP/HR? Were you high/low beforehand...and what quantifiable impact did the meds have?

Link to comment
Share on other sites

It INCREASED my anxiety.

If your anxiety is actually the result of your cardiovascular system employing epinephrine to regulate very low blood volume then that might make sense.

Just curious.... are there any doctors out there who investigate the underlying mechanism, such as what you mentioned above, before prescribing medication or is medication normally administered using a 'trial and error' approach? From there does the doctor/patient 'guess' what the underlying mechanism is?

Link to comment
Share on other sites

I took 10 mg of lexapro and klonipin in the beginning for the anxiety until it went away.

I was completely bed bound, passed out everytime I stood up..ect. Bp in the toilet and hr very high.

After four months on just this I was driving and working part time. Controled my adrenaline surges also.

Anxiety for the first six weeks is VERY common, even for those without POTS.

My cardoiologist believes it workz be because there are receptors in our stomaches and legs that it helps regulate. Also greatly improved my energy and brain fog. I was 90 percent better :)

Link to comment
Share on other sites

I think the concept behind SSRIs is that they keep serotonin at certain synapses for longer which tends to decrease the stimulation of certain receptors involved in 'connecting' or 'sensitising' the amygdala and the brain to sympathetic stimulation in the body.

In short, it disconnects the body from the hyper feelings that may be occuring in the body.

Increased migraine activity and 'sensitisation' is also associated with low serotonin in the brain stem (an area implicated in some forms of POTS).

So SSRIs can give you a break from symptomm and generally at least diminish your anxiety about the symptoms you are experiencing. Some patients may even have low levels of serotonin either peripherally or in the brain stem contributing to their condition.

Lastly long term stress or sympathetic activation can result in reduced serotonin levels in the brain anyway.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...